I'm on the pills now for 5 days & it does not help with my pain.
I haxe been using fentanyl patch 100 mcg for 3 yrs now. my dr. wanted me to try methadone 10 mg bid?
Added 20 Jun 2012:
I told my physician that the patch has been very helpful. I could ADL WITH NO PROBLEMS. Then he said that I HAVE TO do it. I'm you dr., if I tell you to try the pill you have to try it. Is that really legal & true? Right now, as I'm typing this comment I'm in so much pain.
20 Jun 2012
5 days is not long enough. Why the switch? It would take (in my opinion) more than 10mg to match the patch, and while this stuff is cheaper, it's a horror to get off of it. If he'll let you, I recommend you go back to the patch while you're still just into the Methadone. Hope this helps.
20 Jun 2012
I'm not surprised. Why did he change it. I'm of the belief if it ain't broke don't fix it. Some people just don't know when to leave things alone. I'm afraid until you are taking enough to help, you'll be so sedated you won't be moving much. The major I thing I learned on methadone is it stays in your body forever and it is extremely sedating.
21 Jun 2012
your doctor is out of his mind. 20mg of methadone a day will never do the same as the 100mcg of fentanyl. and did you change it every 2 or 3 days? he wants you on methadone because its cheap. or is there another reason you havn't mentioned? ask for a direct answer from him...
21 Jun 2012
WOW, is all I can say! I was also put on methadone starting at 5mg & quickly was moved up to a dose of 60mg a day to equal what would help my pain. I never did think it helped , but rather made me a zombie, & I had to change pain docs to get back on an opiad that actually helped the pain, & also didn't make me sleep my life away. The dose he put you one is not going to compare to 100mcg of fentanyl. The clinic that put me on methadone (for a different reason) only prescribes methadone now so they can get around the new rules dictated by the FDA & DEA concerning taking urine tests etc... This is the only drug as far as I know they now prescribe. It is a ridiculous situation. Compalin to your doctor that the methadone is not working, & you want your patch back. If he refuses, I would start looking for a different Pain Management specialist. there is NO reason you should have to go thru this... Mary
21 Jun 2012
i son't knwo why your DR changed you from the patch to methadone you haven't said but 10 mg 2X a day is no way enoguh comapred ot what you were on. Mary smopleately right.
i was on the patch 100 mg went off it, got put on opana 40 mg 2X a day did nothing for me compared to the patch. i finally was so sick of being mistreated i complained i could move off my couch from pain they added 10 mg opana finally started ot work they shut me off of htat, like everyone said when it works they change it. its riduclouse. so i got in a fight with the dr was weined off the opana and went to a different Dr who also put me on methadone tabs plus oxycodone for breakthrough pain. but he put me on 10 mg 3X a day. at 1st i was sleeping all t he time i wa sso tired but the pain was manageable after it got in my system, about 2 weeks before it took total effect. the 1st week really it started to work but it takes timeot build up so give it a chance if you have no choice.
in my case its only been 2 months and i see the dr this month the his prn thats been giving me my scripts because i was in too much pain when i went inlast month so she told me make my appoint with him. he will more then likely up the dosage of one of my medications if not both this month.
fromn what i know they start you low and go higher. its not my ideal medication because of hte horror stories i hear but i willo be on pain meds for the rest of my life so i will give it a try if the dr thinks it will help. anything ot that i can function on because i have been throgh so much in the last few months that i couldn't even move that i am greatful i can.
i think you should telll your dr this is not working. call the office complain that its not helping, they will tell you give it a week or 2 to get in your sytem fully before they do anything, so unfortunatly you may have to suffer a bit or it may take effect and help you. as for the sleeping it will let up. that tired all the time feeling and sleeping constantly. its just getting used to it.
do you know why he changed your meds? there has to be a reason. i can't see because its cheaper becasue a dr gets a healthy kickback from patches so their not just going to change it for that reason unless you don't have insurance to cover it, which it doesn't soucnd like thats the case here. so i'm just wondering did you do anything to make him change your medication that you did not mention?
and did he give you anything for breakthrough pain? i knwo its supose to be a pain blocker but pain pills do work with it. so don't let him tell you they don't.
so all i can say is besides you didn't givemuch info for us ot go on, call yor dr and compain, you got 5 days in ,maybe he will let you come in and change the meds or up the dose or at least give you a breakthrough med. idk but its worth a try.
1 Aug 2012
First off, I am a chronic pain suffer, I don't represent anyone but myself...
I have been on numerous pain meds, Vicodin, Dilaudid, etc... now on Fentanyl... only because I cannot afford Suboxone.. Next time you see your Doc, see if he is Suboxone certified.. It is not designed for pain relief, but it is FANTASTIC! I would trade my Fentanyl in a heartbeat for Suboxone. When my Doc told me about it, I was very hesitant... but he was right! Do some research. The problem with Suboxone is the expense. I no longer have insurance, so I had to switch back.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... now for 10 days and am still in quite a bit of pain. I dropped on the Fentanyl patch from 125 mcg to 50 mcg, with Oxycodone 30 mg and Atiq 400 ...
3 answers • 2 Oct 2010
Hi, I am a newbie. I wanted some info about Fentanyl patch. I recently got prescribed 25 mcg for 48?
... hrs on 15th of Oct. That patch did nothing so the Doc said to add another patch but keep it for 72 hrs. Well it has now been 11 days and I am ...
1 answer • 26 Oct 2010
My 90-95 lb. mother was recently increased from 100 mcg to 150 mcg fentanyl patch. This seems like an awfully high dosage for someone her size. She ...
2 answers • 21 Jan 2013
75 mcg fentanyl patch every three days... 50 mg Zoloft daily... 150 mcg Synthroid daily... Shortness of breath and low grade fever for four weeks. At ...
3 answers • 19 Oct 2013